Interior Health has issued an overdose alert for Cranbrook, stating that there has been reports of increased overdose activity with “severe outcomes” from a substance being sold as “dawn”.
In the alert, IH says that in addition to the extended provincial overdose alert related to increased drug toxicity across BC, there have been recent reports of increased overdoses in Cranbrook.
“Some of the overdoses appear to be linked with a dark reddish-brown substance with green specks. Substance being sold as down,” says IH. “Overdoses are being reported through multiple modes of consumption and may require multiple doses of naloxone. Toxic drugs are circulating.”
IH advises to avoid using different substances at the same time or mixing drugs and alcohol. The health authority also says that smoking substances can still lead to overdose, and that people should be taking measures to prevent these outcomes.
“Don’t use alone, leave the door unlocked and tell someone to check on you,” says IH. “Test by using a small amount and then go slow. Carry a naloxone kit and know how to use it.”
Naloxone kits are available at ANKORS, EKASS, Ktunaxa Nation Health Clinic, IH Public Health and Mental Health and various pharmacies throughout Cranbrook.
Drug checking is also available through ANKORS at #209 – 16th Ave North.
Want to support local journalism during the pandemic? Make a donation here.